Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 36, NWS Tulsa, OK

April 11, 2022Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 5:28 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2022, 5:28 PM CDT (22:28 UTC)
Expired
Apr 11, 2022, 6:00 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 5:48 PM CDTHAIL 0.753 Nw Vesta, ARREPORT FROM MPING: DIME (0.75 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Apr 11, 3:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS54 KTSA 112228
SVRTSA
ARC033-047-131-112300-
/O.NEW.KTSA.SV.W.0036.220411T2228Z-220411T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
528 PM CDT Mon Apr 11 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Franklin County in west central Arkansas...
  Southeastern Crawford County in northwestern Arkansas...
  Northeastern Sebastian County in west central Arkansas...

* Until 600 PM CDT.

* At 528 PM CDT, a severe thunderstorm was located near Lavaca,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Smith...                     Barling...
  Lavaca...                         Branch...
  Central City...                   Peter Pender...
  Vesta...                          Cecil...
  Ursula...                         Meg...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3532 9398 3529 9430 3538 9433 3551 9391
      3543 9388 3532 9385
TIME...MOT...LOC 2228Z 252DEG 33KT 3536 9420 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
252 
WWUS54 KTSA 112243
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT Mon Apr 11 2022

ARC033-112252-
/O.CAN.KTSA.SV.W.0036.000000T0000Z-220411T2300Z/
Crawford AR-
543 PM CDT Mon Apr 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

LAT...LON 3532 9398 3530 9421 3535 9423 3536 9420
      3538 9420 3539 9419 3538 9417 3538 9414
      3540 9413 3546 9389 3532 9385
TIME...MOT...LOC 2242Z 259DEG 31KT 3536 9406 

$$

ARC047-131-112300-
/O.CON.KTSA.SV.W.0036.000000T0000Z-220411T2300Z/
Franklin AR-Sebastian AR-
543 PM CDT Mon Apr 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN FRANKLIN AND NORTHEASTERN SEBASTIAN COUNTIES...

At 542 PM CDT, a severe thunderstorm was located 4 miles north of
Charleston, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Lavaca...                         Branch...
Peter Pender...                   Vesta...
Cecil...                          Ursula...
Meg...                            

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3532 9398 3530 9421 3535 9423 3536 9420
      3538 9420 3539 9419 3538 9417 3538 9414
      3540 9413 3546 9389 3532 9385
TIME...MOT...LOC 2242Z 259DEG 31KT 3536 9406 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:35 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 11, 2:35 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Mon Apr 11 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 209 PM CDT Mon Apr 11 2022

The primary short term concern focuses on severe weather potential
through this evening, primarily from southeast OK through parts
of west central AR, along and south of quasi-stationary boundary.
As of 2 PM, the boundary extended near I-40 in west central AR to
near MLC to a little south of ADM. Meso analysis showing a pocket
of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little
cap remaining. As such most of the recent CAM guidance shows
development across SE OK/WC AR over the next few hours, with some
suggestion of more robust development closer to 00z farther to
the southwest. Storms should become supercellular rather quick
given the strength/orientation of deep layer shear, with all modes
of severe possible in any more discrete cells. These storms will
move off to the east with most ending around 06z or shortly
thereafter.

&&

.LONG TERM...
(Tomorrow through Monday)
Issued at 209 PM CDT Mon Apr 11 2022

Moist Gulf air will surge back north Tuesday in response to a
quickly approaching Pacific shortwave with entire area well
withing the warm sector. A sharp dryline will become established
west of I-35 as has been advertised for a few days now, but there
are a number of factors that could keep much, if any, convection
along the dry line in OK. Another consistent signal in the data
has been for a subtropical shortwave to lift northeast relatively
early in the day, forcing more widespread development in the warm
sector across TX/LA into southern OK, which would likely place
the OK portion of dry line within an area of subsidence. Most
guidance continues to support this with limited development. The
POP forecast for Tuesday mainly reflect potential associated
with the southern wave, which will have some severe potential. In
the event any storms fire on the dry line Tues afternoon, the
conditional prob of severe weather is quite high. Will also see
rather gusty winds Tuesday afternoon, fortunately we stay east of
the dry line which limits fire weather concerns some.

Higher chances of storms will eventually arrive in eastern Ok
Tuesday night into Wednesday morning as Pacific front overtakes
the dry line and sweeps through the area. These storms will also
have severe potential, though the highest may end up being just
east of the forecast area. Drier but cooler air behind the front
along with gusty NW winds will raise the fire weather potential,
though temperatures may stay below Red Flag criteria.

Patter will remain unsettled through the weekend with another
chance of showers and thunderstorms Easter weekend, with highest
chances appearing to be Saturday. A trend toward well below
normal temperatures may be shaping up early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Mon Apr 11 2022

Thunderstorm impacts will be the main aviation concern for the
next 6 to 12 hours, with ongoing potential at the NE OK and far NW
AR sites, shifting southward to MLC and FSM late afternoon and
early evening. Expect potential for IFR conditions and possible
severe wind gusts at MLC and FSM late afternoon into evening.
Ceilings will decrease tonight, with periods of IFR/MVFR
conditions likely. Visibility reductions in fog should also occur
at the NE OK sites tonight. Winds will largely be light until
things shift to the south tomorrow morning and become gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  82  57  67 /  10  20  30  30
FSM   61  81  63  74 /  50  30  50  70
MLC   59  80  60  75 /  20  30  30  30
BVO   51  82  53  66 /  10  10  40  30
FYV   56  79  58  70 /  40  20  50  80
BYV   54  78  60  71 /  40  20  50  80
MKO   56  79  59  71 /  20  20  30  40
MIO   51  79  56  66 /  10  10  40  60
F10   56  81  59  71 /  20  20  30  30
HHW   64  79  63  79 /  30  50  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Apr 11, 12:34 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Mon Apr 11 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Mon Apr 11 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...After 5 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered strong to severe thunderstorms are expected
to develop late this afternoon and into the evening along and
south of a boundary stalled across southeast Oklahoma and western
Arkansas. Hail to the size of tennis balls and damaging wind gusts
to 70 mph will be the main threats, with a limited tornado threat
especially for storms that interact with the boundary. These
storms are expected to shift east of the forecast area by
midnight.

In addition to the main threat area in southeast Oklahoma and
western Arkansas, ongoing storms across far northeast Oklahoma and
into far northwest Arkansas may produce marginally severe hail
through early afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
       Very High Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential...
       Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop with have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.

A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.

The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 11, 4:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             2 E BRADEN              35.28N 94.47W
04/11/2022  U1.75 INCH       LE FLORE           OK   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

0432 PM     HAIL             ARKOMA                  35.35N 94.44W
04/11/2022  E1.00 INCH       LE FLORE           OK   EMERGENCY MNGR

&&
Local storm report, Apr 11, 4:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             1 S ARKOMA              35.34N 94.44W
04/11/2022  E1.75 INCH       LE FLORE           OK   TRAINED SPOTTER

            REPORTED NEAR INDUSTRIAL AND HIGHWAY 112
            SOUTH OF ARKOMA. RELAYED BY EMERGENCY
            MANAGEMENT.

0442 PM     HAIL             FORT SMITH              35.38N 94.40W
04/11/2022  E2.50 INCH       SEBASTIAN          AR   PUBLIC

            RELAYED VIA TWITTER.

&&
Local storm report, Apr 11, 4:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             3 WNW VAN BUREN         35.45N 94.39W
04/11/2022  E0.75 INCH       CRAWFORD           AR   TRAINED SPOTTER

            RELAYED VIA SPOTTER NETWORK.

&&

KAH
Local storm report, Apr 11, 5:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             1 S MILL CREEK          35.33N 94.42W
04/11/2022  E2.00 INCH       SEBASTIAN          AR   BROADCAST MEDIA

            BROADCAST MEDIA PHOTO RELAYED VIA TWITTER OF
            WHAT APPEARS TO BE HEN EGG SIZED HAIL NEAR
            TOWSON AND ZERO IN FORT SMITH. TIME
            ESTIMATED VIA RADAR.

0454 PM     HAIL             1 W FURRY               35.48N 94.32W
04/11/2022  U0.75 INCH       CRAWFORD           AR   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Apr 11, 5:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Mon Apr 11 2022

ARZ019-020-112230-
Franklin AR-Crawford AR-
506 PM CDT Mon Apr 11 2022

...A strong thunderstorm will impact portions of northwestern
Franklin and central Crawford Counties through 530 PM CDT...

At 506 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Dyer, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Mountainburg...                   Mulberry...
Dyer...                           Lake Fort Smith...
Fern...                           Piney...
Bidville...                       Locke...
Turners Bend...                   Mount Gayler...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 14 and 23.
 Interstate 49 between mile markers 23 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.

&&

LAT...LON 3546 9416 3554 9427 3576 9409 3576 9395
      3566 9380
TIME...MOT...LOC 2206Z 229DEG 31KT 3556 9418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Local storm report, Apr 11, 5:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             CHARLESTON              35.30N 94.04W
04/11/2022  E1.75 INCH       FRANKLIN           AR   LAW ENFORCEMENT

            RELAYED BY EMERGENCY MANAGEMENT.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACrawford, Sebastian47 min
Apr 11, 4:17 PM CDTTornado WarningTSACrawford, Sebastian43 min
Apr 11, 4:45 PM CDTTornado WarningTSACrawford, Franklin, Sebastian45 min
Apr 11, 4:49 PM CDTSevere Thunderstorm WarningTSACrawford19 min
Apr 11, 5:06 PM CDTSpecial Weather StatementTSAFranklin24 min
Apr 11, 5:12 PM CDTTornado WarningTSAFranklin, Sebastian48 min
Apr 11, 5:14 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian16 min
Apr 11, 5:59 PM CDTTornado WarningTSAFranklin, Sebastian30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.